Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 486, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2018, 4:37 AM CDT for 5 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 4:37 AM CDT (09:37 UTC)
- Expired
- Jul 30, 2018, 5:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carter County, OK, Garvin County, OK, Jefferson County, OK, Murray County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 10:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 30, 3:49 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
014
WUUS54 KOUN 300937
SVROUN
OKC019-049-067-099-137-301015-
/O.NEW.KOUN.SV.W.0486.180730T0937Z-180730T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
437 AM CDT MON JUL 30 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in southern Oklahoma...
Garvin County in southern Oklahoma...
Eastern Stephens County in southern Oklahoma...
Carter County in southern Oklahoma...
Murray County in southern Oklahoma...
* Until 515 AM CDT.
* At 436 AM CDT, severe thunderstorms were located along a line
extending from near Pauls Valley to near Velma, moving southeast at
30 mph.
HAZARD...60 mph wind gusts. A 65 mph wind gust occurred at Velma.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Pauls Valley, Sulphur, Davis, Lone Grove, Healdton,
Wynnewood, Wilson, Maysville, Bray, Dickson, Ringling, Springer,
Elmore City, Velma, Katie, Dougherty, Foster, Gene Autry and
Tatums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3408 9775 3463 9789 3468 9777 3468 9767
3473 9767 3486 9738 3486 9735 3451 9683
3451 9688 3434 9688 3433 9693 3419 9693
3407 9712
TIME...MOT...LOC 0936Z 305DEG 26KT 3474 9723 3445 9767
HAIL...<.75IN
WIND...60MPH
$$
BRB2 follow-up statements
780
WWUS54 KOUN 300958
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
458 AM CDT MON JUL 30 2018
OKC019-049-067-099-137-301015-
/O.CON.KOUN.SV.W.0486.000000T0000Z-180730T1015Z/
Jefferson OK-Garvin OK-Stephens OK-Carter OK-Murray OK-
458 AM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN JEFFERSON...GARVIN...SOUTHEASTERN STEPHENS...CARTER
AND MURRAY COUNTIES...
At 457 AM CDT, severe thunderstorms were located along a line
extending from near Wynnewood to near Hennepin to near Ratliff City,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ardmore, Pauls Valley, Sulphur, Davis, Lone Grove, Healdton,
Wynnewood, Wilson, Dickson, Ringling, Springer, Elmore City, Velma,
Katie, Dougherty, Foster, Gene Autry, Tatums, Loco and Ratliff City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3408 9767 3455 9780 3467 9747 3483 9730
3451 9683 3451 9688 3434 9688 3433 9693
3419 9693 3407 9712
TIME...MOT...LOC 0957Z 307DEG 25KT 3463 9714 3449 9732 3443 9749
HAIL...<.75IN
WIND...60MPH
$$
BRB153
WWUS54 KOUN 301022
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
522 AM CDT MON JUL 30 2018
OKC019-049-067-099-137-301031-
/O.EXP.KOUN.SV.W.0486.000000T0000Z-180730T1015Z/
Jefferson OK-Garvin OK-Stephens OK-Carter OK-Murray OK-
522 AM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON...
GARVIN...SOUTHEASTERN STEPHENS...CARTER AND MURRAY COUNTIES HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been allowed to expire. However
strong wind gusts over 50 mph and heavy rain are still possible with
these thunderstorms.
LAT...LON 3408 9767 3455 9780 3467 9747 3483 9730
3451 9683 3451 9688 3434 9688 3433 9693
3419 9693 3407 9712
TIME...MOT...LOC 1021Z 305DEG 26KT 3453 9697 3439 9715 3433 9732
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:02 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 30, 3:02 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 302 AM CDT Mon Jul 30 2018 .DISCUSSION... The main forecast concern for this period is lingering showers and storms through the day today. An MCS is currently making its way now through Oklahoma and western north Texas. This activity should continue southward, generally decreasing in intensity. After the passage of this system, the environment this afternoon will be pretty well worked over limiting precipitation chances for that period. However, there will still be some lingering instability, moisture, and shear, as well as the 500mb trough coming through late afternoon / evening, so leaving some slight chances POPs seems justified. Maximum temperatures will be in the 80s as cool air flows in behind the front and extensive cloud cover from this morning's convection persists. Cooler than normal temperatures will be the rule for the next several days as northerly flow takes over. Another shortwave will bring some slight chances for rain Wednesday night and Thursday night mainly across western Oklahoma. As we move into late week, the ridge begins to build back. This should bring drier weather with a gradual warming trend. Models hint at more overnight storm complexes making it into northwest Oklahoma, but with how far out that is in the forecast and with the ridge building back in, not confident enough to put any mentionable POPs at this point in time. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 64 84 64 / 50 10 0 0 Hobart OK 83 64 87 65 / 30 10 0 0 Wichita Falls TX 85 68 89 67 / 50 20 0 0 Gage OK 80 61 83 63 / 30 0 0 0 Ponca City OK 80 61 84 62 / 30 10 10 0 Durant OK 83 67 87 66 / 80 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/14
Hazardous weather outlook, Jul 29, 3:15 PM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 315 PM CDT Sun Jul 29 2018 OKZ004>048-050>052-TXZ083>090-302015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 315 PM CDT Sun Jul 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms across portions of northern and central Oklahoma tonight. Location... The Slight Risk is north of line from near Altus, to Duncan to Holdenville, Oklahoma. A Marginal Risk covers the rest of Oklahoma and parts of north Texas, generally north of a line from near Crowell to Henrietta, Texas. Timing... The most likely time for severe thunderstorms will be 11 PM this evening to 4 AM Monday morning. Impacts... Damaging wind gusts up to 80 mph. Hail up the size of quarters. Discussion... A complex of thunderstorms is expected to move into northern Oklahoma tonight and move southeastward across the state. Thunderstorms should gradualy weaken as they move toward southern Oklahoma and the Red River. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northern and central Oklahoma should prepare for severe weather operations tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms are expected to continue Monday and Monday night. There is a chance of thunderstorms across western Oklahoma and adjacent parts of north Texas Wednesday into Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jul 30, 4:14 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
414 AM CDT MON JUL 30 2018
OKZ036-037-TXZ083>089-300945-
Tillman OK-Jackson OK-Wichita TX-Foard TX-Archer TX-Knox TX-
Wilbarger TX-Baylor TX-Hardeman TX-
414 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR Tillman...southeastern Jackson...
Wichita...Foard...northern Archer...Knox...Wilbarger...northern
Baylor and southern Hardeman Counties Until 445 AM CDT....
AT 411 AM CDT, outflow from strong thunderstorms was along a line
extending from near Chattanooga to near Vernon to 5 miles west of
Margaret, moving south at 50 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH along and behind this outflow boundary
These wind gusts may occur before lightning and heavy rain begin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 10005 3451 9867 3434 9866 3433 9861
3416 9861 3407 9850 3407 9845 3400 9842
3383 9842 3350 9999 3383 10000 3384 10005
TIME...MOT...LOC 0911Z 359DEG 44KT 3439 9866 3411 9928 3406 9974
BRBLocal storm report, Jul 30, 4:17 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND GST 3 ENE ODELL 34.37N 99.35W
07/30/2018 M28 MPH WILBARGER TX MESONET
MESONET STATION OLST2, 3 ENE ODELL.
&&
MADLocal storm report, Jul 30, 4:18 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND GST 3 ENE ODELL 34.37N 99.35W
07/30/2018 M60 MPH WILBARGER TX MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3
ENE ODELL. MESONET STATION OLST2, 3 ENE
ODELL.
&&
MADSpecial weather statement, Jul 30, 4:33 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
433 AM CDT MON JUL 30 2018
OKZ028-030-031-040>042-301000-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
Murray OK-
433 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
eastern Garvin...Pontotoc...southeastern McClain...southern Seminole
and eastern Murray Counties Until 500 AM CDT....
AT 430 AM CDT, strong thunderstorms were along a line extending from
near Maud to near Byars to near Foster, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3463 9670 3437 9709 3438 9709 3450 9718
3486 9724 3509 9695 3522 9683 3512 9644
3512 9649 3491 9649 3490 9643 3492 9641
3491 9641
TIME...MOT...LOC 0930Z 309DEG 26KT 3512 9675 3486 9703 3461 9748
BRBLocal storm report, Jul 30, 4:34 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
07/30/2018 M65 MPH STEPHENS OK MESONET
&&
MADLocal storm report, Jul 30, 4:36 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
436 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
07/30/2018 M58 MPH STEPHENS OK MESONET
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:10 PM CDT | Special Weather Statement | OUN | Woods | 20 min |
| Jul 29, 11:30 PM CDT | Special Weather Statement | OUN | Woods | 30 min |
| Jul 29, 11:32 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Jul 30, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 45 min |
| Jul 30, 12:05 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 25 min |
| Jul 30, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 45 min |
| Jul 30, 12:23 AM CDT | Special Weather Statement | OUN | Major | 22 min |
| Jul 30, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 46 min |
| Jul 30, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Major | 47 min |
| Jul 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher | 53 min |
| Jul 30, 1:12 AM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 30, 1:23 AM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 30, 1:46 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 29 min |
| Jul 30, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 48 min |
| Jul 30, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 47 min |
| Jul 30, 2:15 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Roger Mills, Washita | 30 min |
| Jul 30, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 79 min |
| Jul 30, 2:53 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady, Kiowa | 37 min |
| Jul 30, 3:04 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jul 30, 3:09 AM CDT | Special Weather Statement | OUN | Johnston | 21 min |
| Jul 30, 3:22 AM CDT | Special Weather Statement | OUN | Coal | 23 min |
| Jul 30, 3:28 AM CDT | Special Weather Statement | OUN | Comanche, Grady | 32 min |
| Jul 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 62 min |
| Jul 30, 3:46 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 44 min |
| Jul 30, 4:00 AM CDT | Special Weather Statement | OUN | Comanche, Garvin, McClain, Stephens | 30 min |
| Jul 30, 4:14 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jul 30, 4:33 AM CDT | Special Weather Statement | OUN | Murray, Pontotoc, Seminole | 27 min |
| Jul 30, 4:41 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 34 min |
| Jul 30, 4:46 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 44 min |
| Jul 30, 5:16 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray | 29 min |
| Jul 30, 5:18 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jul 30, 5:29 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 46 min |
| Jul 30, 5:50 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 25 min |
| Jul 30, 6:10 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 35 min |
| Jul 30, 6:45 AM CDT | Special Weather Statement | OUN | Bryan | 45 min |
| Jul 30, 1:43 PM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Jul 30, 1:52 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 53 min |
| Jul 30, 1:59 PM CDT | Tornado Warning | OUN | Kay | 16 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Jul 30, 2:58 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 47 min |
| Jul 30, 3:16 PM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jul 30, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.